MAUDE Adverse Event Report: MEDLINE RENEWAL REPROCESSED ULTRASONIC SCALPEL; HARMONIC SCALPEL

MEDLINE RENEWAL REPROCESSED ULTRASONIC SCALPEL; HARMONIC SCALPEL
Model Number HAR36M
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device in question was returned for evaluation, and we confirmed that the device had been reprocessed.We verified that the black tissue pad detached, confirming the reported issue.Retrieval of the black tissue pad caused a delay in procedure, but there was no consequence to the patient as a result.No additional medical intervention was required.However, in an abundance of caution, we are filing this medwatch report.
 
Event or Problem Description
We received a report indicating that the black tissue pad located on the distal tip of a reprocessed ultrasonic scalpel detached during a hysterectomy.However, the physician was able to find and remove the tip during the procedure.

Brand Name
REPROCESSED ULTRASONIC SCALPEL
Common Device Name
HARMONIC SCALPEL
Manufacturer (Section D)
MEDLINE RENEWAL
2747 sw 6th st.
redmond OR 97756
MDR Report Key6378203
Report Number3032391-2017-00005
Device Sequence Number13464566
Product Code NLQ
UDI-Device Identifier10888277408708
UDI-Public10888277408708
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K151405
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/31/2019
Device Model NumberHAR36M
Device Catalogue NumberHAR36MRH
Device Lot Number332517
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2017
Initial Report FDA Received Date03/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;